Alert archive / Hawaii / Gale Warnings in 2020
Gale Warning 7, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Jun 11, 2020, 12:14 PM HST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2020, 12:14 PM HST (22:14 UTC)
- Expired
- Jun 11, 2020, 5:39 PM HST
- In force
- 5 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
163 WHHW70 PHFO 112214 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 1214 PM HST Thu Jun 11 2020 PHZ121-121115- /O.UPG.PHFO.SC.Y.0027.000000T0000Z-200614T0400Z/ /O.NEW.PHFO.GL.W.0007.200611T2214Z-200612T0400Z/ /O.NEW.PHFO.SC.Y.0028.200612T0400Z-200614T0400Z/ Alenuihaha Channel- 1214 PM HST Thu Jun 11 2020 ...GALE WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SATURDAY... * WHAT...25 to 35 kt with gusts up to 40 kt this afternoon, subsiding to 20 to 30 kts tonight, persisting through Saturday. Seas 7 to 10 feet expected. * WHERE...Alenuihaha Channel. * WHEN...For the Gale Warning, until 6 PM HST this evening. For the Small Craft Advisory, from 6 PM this evening to 6 PM HST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ119-120-123-124-121115- /O.CON.PHFO.SC.Y.0027.000000T0000Z-200614T0400Z/ Maalaea Bay-Pailolo Channel-Big Island Leeward Waters- Big Island Southeast Waters- 1214 PM HST Thu Jun 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...East winds 20 to 30 kt with higher gusts and seas 6 to 11 feet. * WHERE...Big Island Leeward Waters, Pailolo Channel, Big Island Southeast Waters and Maalaea Bay. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>118-122-120400- /O.CON.PHFO.SC.Y.0027.000000T0000Z-200612T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Big Island Windward Waters- 1214 PM HST Thu Jun 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds 20 to 25 kt with frequent gusts to 30 kt. * WHERE...Big Island Windward Waters, Maui County Leeward Waters, Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters, Oahu Windward Waters and Oahu Leeward Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ The NWS is soliciting comments on a proposal to change Small Craft Advisory to Small Craft Warning. This survey will be open through June 30th, 2020. http://www.surveymonkey.com/r/VZGX6BF
2 follow-up statements
256 WHHW70 PHFO 120127 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 327 PM HST Thu Jun 11 2020 PHZ121-121430- /O.CON.PHFO.GL.W.0007.000000T0000Z-200612T0400Z/ /O.CON.PHFO.SC.Y.0028.200612T0400Z-200614T0400Z/ Alenuihaha Channel- 327 PM HST Thu Jun 11 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...25 to 35 kt with gusts up to 40 kt this afternoon, subsiding to 20 to 30 kts tonight, persisting through Saturday. Seas 7 to 10 feet expected. * WHERE...Alenuihaha Channel. * WHEN...For the Gale Warning, until 6 PM HST this evening. For the Small Craft Advisory, until 6 PM HST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ116>118-122-121430- /O.EXT.PHFO.SC.Y.0027.000000T0000Z-200613T1600Z/ Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Big Island Windward Waters- 327 PM HST Thu Jun 11 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...East winds 15 to 25 kt with frequent gusts up to 30 kt. * WHERE...Big Island Windward Waters, Maui County Leeward Waters, Kaiwi Channel and Maui County Windward Waters. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>115-121430- /O.EXT.PHFO.SC.Y.0027.000000T0000Z-200612T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- 327 PM HST Thu Jun 11 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...East winds 20 to 25 kt with frequent gusts up to 30 kt. * WHERE...Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Oahu Windward Waters and Oahu Leeward Waters. * WHEN...Until 6 AM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ119-120-123-124-121430- /O.CON.PHFO.SC.Y.0027.000000T0000Z-200614T0400Z/ Maalaea Bay-Pailolo Channel-Big Island Leeward Waters- Big Island Southeast Waters- 327 PM HST Thu Jun 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...East winds 20 to 30 kt with higher gusts and seas 6 to 11 feet. * WHERE...Big Island Leeward Waters, Pailolo Channel, Big Island Southeast Waters and Maalaea Bay. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ The NWS is soliciting comments on a proposal to change Small Craft Advisory to Small Craft Warning. This survey will be open through June 30th, 2020. http://www.surveymonkey.com/r/VZGX6BF
299 WHHW70 PHFO 120339 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 539 PM HST Thu Jun 11 2020 PHZ121-121645- /O.CAN.PHFO.GL.W.0007.000000T0000Z-200612T0400Z/ /O.EXT.PHFO.SC.Y.0028.200612T0339Z-200614T0400Z/ Alenuihaha Channel- 539 PM HST Thu Jun 11 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...20 to 30 kts through Saturday and seas 7 to 10 feet. * WHERE...Alenuihaha Channel. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ119-120-123-124-121645- /O.CON.PHFO.SC.Y.0027.000000T0000Z-200614T0400Z/ Maalaea Bay-Pailolo Channel-Big Island Leeward Waters- Big Island Southeast Waters- 539 PM HST Thu Jun 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...East winds 20 to 30 kt with higher gusts and seas 6 to 11 feet. * WHERE...Big Island Leeward Waters, Pailolo Channel, Big Island Southeast Waters and Maalaea Bay. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ116>118-122-121645- /O.CON.PHFO.SC.Y.0027.000000T0000Z-200613T1600Z/ Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Big Island Windward Waters- 539 PM HST Thu Jun 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...East winds 15 to 25 kt with frequent gusts up to 30 kt. * WHERE...Big Island Windward Waters, Maui County Leeward Waters, Kaiwi Channel and Maui County Windward Waters. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>115-121600- /O.CON.PHFO.SC.Y.0027.000000T0000Z-200612T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- 539 PM HST Thu Jun 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...East winds 20 to 25 kt with frequent gusts up to 30 kt. * WHERE...Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Oahu Windward Waters and Oahu Leeward Waters. * WHEN...Until 6 AM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ The NWS is soliciting comments on a proposal to change Small Craft Advisory to Small Craft Warning. This survey will be open through June 30th, 2020. http://www.surveymonkey.com/r/VZGX6BF
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Jun 11, 9:57 AM HST, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 11, 9:57 AM HST, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 957 AM HST Thu Jun 11 2020 .SYNOPSIS... High pressure to our north and northeast will maintain breezy to locally strong trades through early next week. Showers riding in with the trades will favor the windward and mountain areas of all islands, and a few of these showers will venture into the lee areas of the smaller islands. Frequency of these showers will be highest during the nights and mornings. && .DISCUSSION... A 1030 mb high north of the state will maintain strong trades through Friday. Currently, we have a wind advisory in effect through 6 pm today for the windier zones of Maui County and the Big Island. With wind speeds expected to peak this afternoon and linger into tonight, the wind advisory will likely need to be extended later today. The high is expected to slowly drift eastward and weaken over the next several days and that should bring a slight downward trend in wind speeds Friday through the weekend. But overall, breezy trades will likely persist into early next week. It just won't be as strong as this afternoon and this evening. As far as precipitation, a stable atmosphere will continue to limit shower activity with mainly light to moderate showers riding in with the trades today. Starting Friday afternoon, a weak upper level low will begin to approach the Big Island and could bring increasing showers across the state, especially over the kona slopes of the Big Island during the afternoons on Friday and over the weekend. Other than some increase in showers, the impacts from this upper level low looks to be minimal. Stay tuned for more details. && .AVIATION... A high pressure cell to the north northeast of Hawaii will bring breezy to windy trades to the island today. This will cause moderate turbulence over the lee side of the mountains. Showers will be mainly limited to windward coasts and slopes. Brief MVFR conditions are possible, but not expecting anything widespread. AIRMET TANGO remains in affect below 8000 feet over immediately south thru west facing slopes due to moderate turbulence. && .MARINE... Strong to near-gale force winds are possible today, with the strongest winds expected in the channels. The strong trade winds are the result of a 1030 mb high NNE of the islands with a surface ridge to our north. The ridge is expected to begin to weaken tonight, and that will lead to a slight downward trend to the winds as we head towards the weekend. A Small Craft Advisory (SCA) is in effect for all coastal waters today due to these winds, and a few areas could see seas near or at 10 feet. The SCA scales back to our more typical windier areas near Maui County and the Big Island tonight as we expect the winds to weaken a bit. The SCA for those areas is posted through Saturday, but may need to be extended. Surf will remain below advisory levels along all shores into next week. Small swells from the SSE and SW will deliver small surf to south facing shores for the next few days. Rough and choppy short-period wind waves, due in part to the strong winds, along east facing shores are expected to peak below advisory levels today and Friday before diminishing slightly over the weekend. A tiny, short-period N swell is expected the next couple of days before the north facing shores go completely flat. && .HFO WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM HST this evening for Lanai-Kahoolawe- Maui Central Valley-South Big Island-Big Island North and East- Kohala. Small Craft Advisory until 6 PM HST Saturday for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. Small Craft Advisory until 6 PM HST this evening for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-Maui County Leeward Waters- Big Island Windward Waters. && DISCUSSION...Kino AVIATION...Thomas MARINE...M Ballard
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 5:11 PM HST | Wind Advisory | HFO | Hawaii, Kalawao | 34 hr |
| Jun 11, 12:14 PM HST | Small Craft Advisory | HFO | 10 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.